MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 SUMMIT POR TAPER SZ4 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY INTERNATIONAL LTD - 8010379 SUMMIT POR TAPER SZ4 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-01-100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Necrosis (1971); Pain (1994); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Claim letter received, claim letter had no allegation mentioned regarding patient depuy hip implant.Doi: (b)(6) 2009.Dor: (b)(6) 2020.Affected side left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.No device associated with this report was received for examination.The asr platform was voluntarily recalled from the market in (b)(6) 2010, and the asr product codes are now considered inactive.Wwcapa (b)(4) superseded by mdd capa-(b)(4) was established regarding root cause and/or corrective actions.Reference: mdd capa-(b)(4).(b)(4)- (b)(6) 2022.Update ad 21 dec 2022: (b)(4) was reopened due to receipt of medical records, after review of file name - (b)(4) medical records ad (b)(6) 2022, patient was revised due to increasingly painful left hip, describing pain as aching and burning.Pain experienced in the groin area and back.Patient led to quit job due to the significant pain & swelling.Despite quitting job, pain was ongoing.Patient noticed popping and squeaking in the left hip.Additionally, elevated metal levels showed that the metal levels have continued to rise.Extensive soft tissue debridement was performed of all grossly necrotic or metallic stained tissue.The left side went onto developed gross failure of pseudotumor and a loose acetabular component.Doi: (b)(6) 2009.Dor: (b)(6) 2020.Affected side left hip.Added patient identifiers: initials, dob, age, height and weight.Medical history.Associated contacts.Impacted products ( based on the sticker sheets ) concomitant products.Facility name.Doi: updated from 08/02/2009 to 08/20/2009.Initial reporter occupation: lawyer.(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT POR TAPER SZ4 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY INT'L LTD. 8010379
st anthonys road
leeds LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16111394
Report Number1818910-2023-00599
Device Sequence Number6811758
Product Code LPH
UDI-Device Identifier10603295059356
UDI-Public10603295059356
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Model Number1570-01-100
Device Catalogue Number157001100
Device Lot NumberDV3DHA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Initial Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +5.; ASR ACETABULAR CUPS 52.; ASR UNI FEMORAL IMPL SIZE 46.; SUMMIT POR TAPER SZ4 STD OFF.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale